Digestive Disorders / Gastroenterology Expert Forum
Had Colonoscopy... now what...
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Had Colonoscopy... now what...

For the last 6 years or so I have had frequent (sometimes uncontrollable) diarrhea.  When I say uncontrollable, I mean that I have had to force the person with me (or people) to stop at the next exit, even being 5 minutes from home, to pull over so I could go use the restroom.  It seems to be happening sometimes once a week, and sometimes as much as 4 or 5 days a week.  Generally this happens after I eat a large meal, and wear tight pants, or start walking after a quick meal (not snack).  I don't have a regular eating pattern sometimes eating at 1:00 pm, 6:00 pm, and 11:00pm. I also drink a lot of caffeinated drinks (coke, tea) not much water/milk.  I have had a colonoscopy and enema done, and the Dr. found nothing, even no polyps to remove to test for cancer.  Both tests came back negative.  After I got married last year, I found out that my wife also has this problem (diarrhea) when eating a large meal and walking for more than 5 minutes afterwards.  I also have frequent bloating, and hear sounds of digestion loudly sometimes after or while eating from my stomach.  I also get cramps in that area (below the bellybutton), and then it will be followed with a trip to the restroom (diarrhea) all within a 10-20 minute span of finishing my meal.  After 10-20 minutes in the restroom, I
Related Discussions
233190_tn?1278553401
I would be tested for malabsorption.  In those with a normal colonoscopy, these set of diseases can cause diarrhea and bloating.  

Tests to consider would be a fecal fat test looking for fat malabsorption as well as blood tests looking for celiac disease.

Another option would be to look for bacterial overgrowth - leading to a malabsorption-like syndrome.  Tests for this would include specific breath tests that can suggest bacterial overgrowth.  The best test for this would be known as a jejeunal aspirate - which can be done during an upper endoscopy.

If everything is negative, irritable bowel syndrome would be possible - and treatment can be optimized via your personal physician.

These options can be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
Medical Weblog:
kevinmd_b
9 Comments
Blank
Avatar_n_tn
BTW  I am a 24 year old caucasian male.  Wife is 22 year old caucasian female.
Blank
Avatar_n_tn
One more thing...   I am 5'11" 180 lbs, and wife is 5'6" 100 lbs.  Also I do have internal/external hemmoroids (hemorrhoids), as deterimined by my visit to the Dr.
Blank
Avatar_n_tn
Last thing.  I do have normal bowel movements 2-3 days out of the week.
Blank
Avatar_n_tn
have you tried eating yogurt with live culture ??
Blank
Avatar_n_tn
nope, what is that? and what would it do?  i do it normal yougart like dannon sometimes.
Blank
Avatar_n_tn
antibiotics taken for extended period of time can upset the balance between yeast and bacteria in your body,most people will become constipated as good bacteria is wiped out and yeast overgrow,one way to restore the flora is to eat yogurt which contains that good bacteria called lactophilus,never remember how to spell it right.
most yogurts sold in store now have this culture,but the better ones can be found in health food section of supermarket or  health food store.
Another problem with taking antibiotics is the growth of a bacteria called c diff,you can search this site and find several postings on this problem ,one of the symptoms of c diff bacteria is diarhea (diarrhea).
Have you taken your feces to be tested??have you been overseas?/Have you drunk water/swum in dirty pool/ate food which is spoiled etc??
Blank
Avatar_n_tn
I don't take any antibiotics.  However I have been oversea's but didn't drink anything but coke/tea while I was there.  But this was happening even before that i believe.
Blank
Avatar_n_tn
i had radiation and chemotheraphy for cervical cancer the last treatment was in august of 2003. i have noticed ever since the treatment my stools r soft with i think mucus and lomtimes when they r not that soft they have like strings of mucus i think and sometimes blood i am kind of worried about the blood i also have hemmorriods out side that i see can the radiation and chemo treatment caused this with my bowels i had pelvic radiation and it seems i cant hold my bowels when i have to go i have to go. sometimes my lower right side feels like a pulling or something
Blank
Avatar_n_tn
I have very similar symptoms to yourself and I am more and more inclined to believe it is intolerance to certain foods.
Have all the tests recommended by the Dr. and if nothing is found to be wrong, try analysing your diet to see if there is a cause to the problem there.
I have just returned from 12 days holiday, and while away I ate only salads and fresh fruit and a little cheese (I've been vegetarian for 36 years!)(I also drank loads of water--I was in a hot climate)All the time away my symptoms diminished--no diarrhoea at all, very little pain, no bloating. On my return I was offered a meal of pasta with bread---instant diarrhoea within an hour, lower abdominal pain which has now lasted for 12 hours! I reckon it has to be intolerance (or allergy, I'm still trying to work out the differnce) to wheat.
I'm going to cut out all wheat again (and dairy) for a week, then reintroduce dairy, then try wheat again and record what happens.
I do think "junk" food is bad for you--- so many artificial colours etc.... so resorting to a simple diet for a few weeks may help--it's boring but now that I am having just 1 day of diarrhoea and pain again I feel as miserable as sin!!!! It's worth putting up with a boring diet to feel well.
Good luck. Check out all the tests with your doctor, tho' to be on the safe side.
Sanchaba
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank